Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 12, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 1, 2007, 6:16 AM CST for Wright County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2007, 6:16 AM CST (12:16 UTC)
- Expired
- Mar 1, 2007, 7:00 AM CST
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Wright County, MO
The radar
The Springfield radar (KSGF), 82 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 3:58 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 011216 SVRSGF MOC229-011300- /O.NEW.KSGF.SV.W.0012.070301T1216Z-070301T1300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 616 AM CST THU MAR 1 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WRIGHT COUNTY IN SOUTHWEST MISSOURI... * UNTIL 700 AM CST. * AT 614 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR MANSFIELD...OR 12 MILES NORTHEAST OF AVA...AND MOVING NORTHEAST AT 50 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTHWEST OF MOUNTAIN GROVE BY 630 AM CST. THE TOWNS OF DAWSON AND GRAFF ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3747 9259 3706 9268 3706 9227 3748 9225 $$ GAGAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 5:40 AM CST, 36 minutes earlier.
Area forecast discussion, Mar 1, 5:40 AM CST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 540 AM CST THU MAR 1 2007 ...UPDATE TO AVAITION... .DISCUSSION... MAIN HIGHLIGHT/CONCERN IN THE SHORT TIME WILL BE ONGOING SEVERE WEATHER THREAT THIS MORNING. THE THUNDERSTORMS WILL BE ASSOCIATED WITH A DRY LINE THAT IS CURRENTLY IN EASTERN OKLAHOMA. A LINE OF THUNDERSTORMS HAVE FORMED ALONG THE DRY LINE AND WILL CONTINUE TO WORK TO THE NORTHEAST THIS MORNING. ALSO THERE HAS BEEN SOME THUNDERSTORMS DEVELOP OVER THE WEST PLAINS AREA AND NORTHERN ARKANSAS. INSTABILITY IS WEAK IN THIS AREA SO THESE STORMS ARE NOT EXPECTED TO BECOME STRONG AND WILL STAY EAST OF WET PLAINS AS THEY MOVE TO THE NORTHEAST. THE COLD FRONT WILL START TO MOVE INTO THE CWA EARLY THIS MORNING AND SHOULD QUICKLY MOVE THROUGH THE AREA AND BE OUT OF THE AREA BY MID MORNING. A LINE OF THUNDERSTORMS HAVE FORMED ON THIS LINE AND WILL CONTINUE ACROSS THE AREA AS THE COLD FRONT PUSHES THROUGH. THE INSTABILITY WILL STILL BE ON THE MARGINAL SIDE WITH SURFACE BASED CAPE APPROACH 1000 J/KG. LOW LEVEL SHEAR WILL CONTINUE TO BE VERY STRONG ALONG AND FORCING WILL BE STRONG AS AN UPPER LEVEL TROUGH SWINGS THROUGH THE AREA ALONG WITH THE DRY LINE. WITH THE SURFACE BASED INSTABILITY THE TORNADO THREAT IS STILL POSSIBLE...WHICH IS WHY A TORNADO WATCH HAS BEEN ISSUED PORTIONS OF THE CWA. EMBEDDED SUPERCELLS WILL BE POSSIBLE WITH IN THE LINE OF STORMS. ALL THE THUNDERSTORM ACTIVITY WILL BE ASSOCIATED WITH THE FRONT WHICH WILL QUICKLY MOVE ACROSS THE AREA...SO THERE WILL ONLY BE A SMALL WINDOW FOR SEVERE WEATHER. THE LOW WILL QUICKLY MOVE OFF TO THE EAST TODAY ENDING THE THUNDERSTORM CHANCES BY NOON TODAY. BEHIND THE FRONT THE PRESSURE GRANDAUNT WILL CONTINUE TO BE TIGHT...ALLOWING FOR ANOTHER WINDY DAY ACROSS THE OZARKS. A COLD FRONT WILL ALSO SWING THROUGH THE AREA TODAY. BRING COOL TEMPERATURES TO THE REGION FOR THE WEEKEND. WRAP AROUND PRECIPITATION WILL FORM ON THE BACK SIDE THE UPPER LEVEL LOW FRIDAY AND SATURDAY...AT THIS TIME IT LOOKS LIKE ALL PRECIPITATION WILL STAY NORTH OF THE AREA. WISE && .AVIATION... FOR THE 12Z KSGF/KJLN TAFS...THE STRONG STORM SYSTEM THAT BROUGHT SEVERE WEATHER TO THE REGION THIS MORNING...HAS MOVED OF TO THE EAST OF THE TWO TAF SITES. MVFR CEILINGS WILL START OFF AT BOTH TAF SITES...WITH CEILINGS IMPROVING THROUGH THE DAY. WINDY WEATHER CONDITIONS WILL CONTINUE TODAY WITH STRONG WEST WINDS TODAY. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Mar 1, 6:00 AM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CST THU MAR 1 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 600 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED STRONG TO SEVERE STORMS CAPABLE OF PRODUCING: HAIL UP TO THE SIZE OF GOLF BALLS. DAMAGING WINDS IN EXCESS OF 60 MPH. AND ISOLATED TORNADOES. AREAS AFFECTED AND TIMING: SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF A LINE FROM BRANSON TO LEBANON THROUGH THE MID MORNING HOURS. THE STORMS WILL SPREAD EAST THIS MORNING. DISCUSSION: A STRONG UPPER LEVEL JET STREAM HAS SET UP ACROSS THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY REGION OVERNIGHT AS A POTENT STORM SYSTEM IS PUSHING ACROSS THE PLAINS. THESE HAVE PRODUCED SEVERE THUNDERSTORMS ACROSS THE REGION THIS MORNING. THE STRONG STORM SYSTEM WILL CONTINUE TO PUSH TO THE EAST TODAY CREATING THE POSSIBILITY OF SEVERE WEATHER WHERE IT TRACKS. INSTABILITY AND WIND SHEAR HAS INCREASE OVERNIGHT AND IS AIDING IN SEVERE STORM DEVELOPMENT. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES ARE ALSO POSSIBLE...AS THE CAPPING INVERSION HAS BE ERODED AND STORMS HAVE BECOME SURFACE BASED. THE THUNDERSTORM THREAT WILL MOVE OUT OF THE AREA BY MID MORNING TODAY. GUSTY WEST WINDS WILL BE POSSIBLE TODAY BEHIND THE STORM SYSTEM AS A TIGHT PRESSURE GRADIENT SETS UP OVER THE REGION. WIND GUST TO 35 MPH WILL BE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THE MORNING HOURS ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Local storm report, Mar 1, 4:46 AM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
446 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 AM TSTM WND GST SPRINGFIELD 37.20N 93.29W
03/01/2007 E55 MPH GREENE MO AMATEUR RADIO
50 PLUS MILE PER HOUR THUNDERSTORM WIND GUST OCCURRED AT
CAMPBELL AND JAMESRIVER IN SPRINGFIELD
&&
WISELocal storm report, Mar 1, 4:53 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
453 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 AM HAIL BUFFALO 37.64N 93.09W
03/01/2007 E1.00 INCH DALLAS MO LAW ENFORCEMENT
&&
GAEDESpecial weather statement, Mar 1, 4:58 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 458 AM CST THU MAR 1 2007 KSC011-021-037-MOC011-039-057-097-109-119-145-185-217-011800- /O.CAN.KSGF.TO.A.0041.000000T0000Z-070301T1400Z/ THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH 41 FOR THE FOLLOWING AREAS IN KANSAS THIS CANCELS 3 COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN MISSOURI THIS CANCELS 9 COUNTIES IN CENTRAL MISSOURI ST. CLAIR IN SOUTHWEST MISSOURI BARTON CEDAR DADE JASPER LAWRENCE MCDONALD NEWTON VERNON THIS INCLUDES THE CITIES OF...ANDERSON...APPLETON CITY...AURORA... BAXTER SPRINGS...CARTHAGE...COLUMBUS...EL DORADO SPRINGS... FORT SCOTT...GREENFIELD...JOPLIN...LAMAR...MOUNT VERNON... NEOSHO...NEVADA...OSCEOLA...PINEVILLE...PITTSBURG AND STOCKTON. MOC009-015-029-043-059-077-085-105-141-167-209-213-225-011800- /O.CON.KSGF.TO.A.0041.000000T0000Z-070301T1400Z/ TORNADO WATCH 41 REMAINS VALID UNTIL 8 AM CST THIS MORNING FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 13 COUNTIES IN CENTRAL MISSOURI BENTON CAMDEN HICKORY MORGAN IN SOUTHWEST MISSOURI BARRY CHRISTIAN DALLAS GREENE LACLEDE POLK STONE TANEY WEBSTER THIS INCLUDES THE CITIES OF...BOLIVAR...BRANSON...BUFFALO... CAMDENTON...CASSVILLE...COLE CAMP...FORSYTH...GALENA... HERMITAGE...KIMBERLING CITY...LEBANON...MARSHFIELD...MONETT... NIXA...OSAGE BEACH...OZARK...REPUBLIC...ROGERSVILLE... SPRINGFIELD...VERSAILLES AND WARSAW. MOC065-067-091-125-131-149-153-161-169-203-215-229-011800- /O.CON.KSGF.TO.A.0042.000000T0000Z-070301T1800Z/ TORNADO WATCH 42 REMAINS VALID UNTIL NOON CST TODAY FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 12 COUNTIES IN CENTRAL MISSOURI MARIES MILLER PHELPS PULASKI IN SOUTH CENTRAL MISSOURI DENT HOWELL OREGON SHANNON TEXAS IN SOUTHWEST MISSOURI DOUGLAS OZARK WRIGHT THIS INCLUDES THE CITIES OF...ALTON...AVA...CABOOL...ELDON... EMINENCE...FORT LEONARD WOOD...GAINESVILLE...HOUSTON... LAKE OZARK...MANSFIELD...MOUNTAIN GROVE...ROLLA...SALEM... THAYER...THEODOSIA...VIENNA...WAYNESVILLE...WEST PLAINS... WILLOW SPRINGS AND WINONA. WISE
Local storm report, Mar 1, 5:18 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
518 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 AM HAIL NIXA 37.04N 93.29W
03/01/2007 E1.00 INCH CHRISTIAN MO AMATEUR RADIO
QUARTER HAIL ALSO REPORTED IN OZARK
&&
GAEDELocal storm report, Mar 1, 5:49 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
549 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TORNADO PHILLIPSBURG 37.55N 92.78W
03/01/2007 LACLEDE MO BROADCAST MEDIA
PUBLIC REPORT RELAYED BY MEDIA
&&
GAEDELocal storm report, Mar 1, 6:00 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 AM TSTM WND DMG 5 S LEBANON 37.61N 92.66W
03/01/2007 LACLEDE MO EMERGENCY MNGR
TREES DOWN
&&
GAEDEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:42 AM CST | Severe Thunderstorm Warning | SGF | Barton, Jasper | 63 min |
| Mar 1, 3:04 AM CST | Tornado Warning | SGF | Barton | 30 min |
| Mar 1, 3:11 AM CST | Severe Thunderstorm Warning | SGF | Benton, Hickory | 25 min |
| Mar 1, 3:17 AM CST | Tornado Warning | SGF | Cedar, Vernon | 43 min |
| Mar 1, 3:39 AM CST | Severe Thunderstorm Warning | SGF | Barton | 36 min |
| Mar 1, 3:43 AM CST | Severe Thunderstorm Warning | SGF | Lawrence | 62 min |
| Mar 1, 3:46 AM CST | Tornado Warning | SGF | St. Clair | 59 min |
| Mar 1, 3:49 AM CST | Tornado Warning | SGF | Barton, Cedar, Dade | 56 min |
| Mar 1, 3:53 AM CST | Tornado Warning | SGF | Dade, Lawrence | 20 min |
| Mar 1, 4:01 AM CST | Severe Thunderstorm Warning | SGF | Greene, Polk | 59 min |
| Mar 1, 4:05 AM CST | Tornado Warning | SGF | Benton, Hickory | 55 min |
| Mar 1, 4:20 AM CST | Tornado Warning | SGF | Christian, Greene | 40 min |
| Mar 1, 4:22 AM CST | Tornado Warning | SGF | Polk | 32 min |
| Mar 1, 4:24 AM CST | Severe Thunderstorm Warning | SGF | Barry | 36 min |
| Mar 1, 4:28 AM CST | Tornado Warning | SGF | Stone, Taney | 62 min |
| Mar 1, 4:35 AM CST | Tornado Warning | SGF | Dallas | 39 min |
| Mar 1, 4:41 AM CST | Tornado Warning | SGF | Webster | 64 min |
| Mar 1, 4:51 AM CST | Tornado Warning | SGF | Laclede | 54 min |
| Mar 1, 4:57 AM CST | Severe Thunderstorm Warning | SGF | Stone | 33 min |
| Mar 1, 5:07 AM CST | Severe Thunderstorm Warning | SGF | Christian | 38 min |
| Mar 1, 5:15 AM CST | Tornado Warning | SGF | Christian | 15 min |
| Mar 1, 5:32 AM CST | Tornado Warning | SGF | Webster | 43 min |
| Mar 1, 5:42 AM CST | Tornado Warning | SGF | Laclede, Pulaski | 48 min |
| Mar 1, 5:47 AM CST | Tornado Warning | SGF | Ozark | 43 min |
| Mar 1, 6:14 AM CST | Tornado Warning | SGF | Maries, Phelps | 46 min |
| Mar 1, 6:20 AM CST | Tornado Warning | SGF | Howell | 55 min |
| Mar 1, 6:27 AM CST | Tornado Warning | SGF | Wright | 18 min |
| Mar 1, 6:47 AM CST | Tornado Warning | SGF | Oregon | 58 min |
| Mar 1, 6:51 AM CST | Tornado Warning | SGF | Howell, Oregon | 54 min |
| Mar 1, 7:00 AM CST | Tornado Warning | SGF | Phelps | 18 min |
| Mar 1, 7:00 AM CST | Tornado Warning | SGF | Shannon | 51 min |
| Mar 1, 7:38 AM CST | Tornado Warning | SGF | Oregon | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.